Alert archive / Georgia / Areal Flood Warnings in 2015

Areal Flood Warning 8, NWS Atlanta, GA

December 1, 201513 counties in Georgia

NWS Atlanta, GA issued this areal flood warning at Dec 1, 2015, 4:51 PM EST for 13 counties in Georgia. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 1, 2015, 4:51 PM EST (21:51 UTC)
Expired
Dec 2, 2015, 4:45 PM EST
In force
24 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 122 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Dec 1, 2:36 PM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Dec 1, 2:36 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 PM EST TUE DEC 1 2015

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
FLOOD WATCH REMAINS IN EFFECT FOR MOST OF NORTH GA THRU 7PM
WEDNESDAY. SEE HYDROLOGY SECTION FOR ADDITIONAL DETAILS.

ACTIVE/SOGGY SHORT TERM IN STORE. STRONG...NEARLY STACKED...CLOSED
LOW OVER THE MIDWEST WILL BE RESPONSIBLE FOR PUSHING A COLD FRONT
ACROSS THE CWA DURING THE SHORT TERM. RADAR IMAGERY REVEALS A BROAD
SWATH OF LIGHT TO MODERATE RAIN ALONG AND AHEAD OF THIS FRONT...SOME
OF WHICH HAS BEEN AFFECTING FAR N GA FOR MOST OF THE DAY ALREADY.
RADAR TRENDS ALSO SHOWING PRECIP FILLING IN ACROSS ALABAMA...AS
CONSTANT FLUX OF TROPICAL PACIFIC MOISTURE AIDS IN ISENTROPIC
UPGLIDE ALONG THE BOUNDARY. WITH INCREASING JET SUPPORT AND MID
LEVEL HEIGHT FALLS...RAIN WILL BE ABLE TO SUSTAIN ITSELF THRU THE
PERIOD. CHANCES WILL GRADUALLY INCREASE FROM NW TO SE THIS AFTERNOON
AND EVENING WITH ONE MORE NIGHT OF MILD LOW TEMPERATURES. MINIMAL
INSTABILITY WILL KEEP THUNDER OUT OF THE FORECAST.

COLD FRONT/RAIN SHIELD WILL BE SLOW TO MOVE SOUTH OVERNIGHT TONIGHT
INTO WEDNESDAY. HIGHEST RAIN CHANCES OVERNIGHT WILL BE ACROSS NORTH
GA...INCLUDING THE ATL METRO. MODELS INDICATE A WEAK SFC LOW AND
ENHANCED MID LEVEL MOISTURE PLUME DEVELOPING IN THE NORTHERN GULF ON
WEDNESDAY...SENDING A SECONDARY SURGE OF PRECIP ACROSS THE STATE.
THIS WILL LIKELY AFFECT THE CENTRAL PORTION OF THE CWA WHERE IT WILL
MERGE WITH THE COLD FRONT.

RAIN WILL END FROM NW TO SE DURING THE DAY WEDNESDAY AND SHOULD BE
OUT OF OUR HAIR BY 06Z THURS. SFC HIGH PRESSURE BUILDING IN BEHIND
THE FRONT WILL QUICKLY CLEAR THINGS OUT AND BRING PLEASANT...ALBEIT
COOLER... WEATHER TO THE AREA GOING INTO THE LONG TERM.

KOVACIK

.LONG TERM /THURSDAY THROUGH TUESDAY/...
ONLY TWEAKS TO THE LONG TERM BASED ON THE LASTEST GUIDANCE.
THERE ARE SIGNIFICANT DIFFERENCES BETWEEN THE GFS AND EUROPEAN
AFTER SUNDAY WITH THE GFS MUCH WETTER.

BDL

PREVIOUS DISCUSSION...
PRECIPITATION WEDNESDAY EVENING WILL BE CONFINED TO THE SOUTHEASTERN
THIRD OF THE FORECAST AREA...AND SHOULD BE ENDING FAIRLY QUICKLY EVEN
THERE. PRIMARY MEDIUM RANGE MODELS HAVE CONTINUED THE DRY TREND FROM
THURSDAY THROUGH THE MAJORITY OF THIS EXTENDED FORECAST PERIOD...AND
I HAVE WITHDRAWN THE LOW-SCALE POPS WE HAVE BEEN CARRYING THURSDAY
THROUGH SUNDAY NIGHT. GFS AND ECMWF REMAIN FAIRLY SIMILAR CONCERNING
THE SURFACE PATTERN THROUGH THIS FORECAST WITH A LARGE RIDGE OF HIGH
PRESSURE DEVELOPING OVER AND DOMINATING THE EASTERN THIRD OF THE
COUNTRY. THE LARGER SCALE NATURE OF THE UPPER PATTERN IS SIMILAR
BETWEEN THEM AS WELL...BUT THE FINER DETAILS REMAIN CHAOTIC. BOTH ARE
INDICATING THAT ENOUGH MOISTURE RETURNS TO THE REGION AS THE SURFACE
RIDGE WEAKENS EARLY NEXT WEEK...ALLOWING LOW POPS TO CREEP BACK INTO
THE PICTURE.

20

&&

.HYDROLOGY...
THE MAIN WEATHER FOCUS WILL BE THE SLOW MOVING COLD
FRONT MOVING THROUGH NORTH GA TONIGHT. A SERIES OF UPPER LEVEL
DISTURBANCES WILL PASS OVER AND PARALLEL TO THE FRONT. THIS PATTERN
COMBINED WITH OROGRAPHIC LIFT AND TRAINING ECHOES WILL PRODUCE
PERIODS OF HEAVY RAIN OVER PORTIONS OF NORTH GA THROUGH WEDNESDAY
MORNING.

WPC QPF AROUND TWO INCHES TENDS TO BLEND THE MAJOR SYNOPTIC AND
HI- RES MODEL 24HR QPF THROUGH 00Z THU. ISOLATED HIGHER AMOUNTS
NEAR THREE INCHES WILL BE POSSIBLE IN THE RIDGELINES OF NORTH GA.
HAVE ACCEPTED THE COMPROMISE OF AMOUNTS AND HEAVY RAIN LOCATIONS
AS FAR SOUTH AS NORTH FULTON AND DEKALB COUNTIES. STILL LOOKING
FOR AROUND 1.5 INCHES OF RAIN TO CAUSE THE BIG CREEK TO REACH
FLOOD STAGE FROM CUMMING TO ALPHARETTA. CONTINUE TO EXPECT
LOCALIZED STREET FLOODING DUE TO CLOGGED DRAINS FROM LEAF DEBRIS.
SEVERAL OTHER NORTHWEST GA CREEK AND RIVER FORECAST POINTS WILL
REACH OR EXCEED FLOOD STAGE BY A FOOT OR TWO.

16

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS CURRENTLY PREVAIL ACROSS ATL...MCN...AND CSG WHILE
AHN HAVING TROUBLE BREAKING LIFR CONDITIONS WITH LINGERING WEDGE
FRONT ENTRENCHED ACROSS NE GA. WITH COLD FRONT APPROACHING FROM
THE WEST...EXPECT CIGS TO GRADUALLY LOWER TO MVFR THIS EVENING AND
THEN IFR OVERNIGHT ACROSS ATL AND MVFR ACROSS MCN/CSG TOMORROW
MORNING. S/SE WINDS WILL VEER TO THE SW OVERNIGHT TONIGHT AND
TOMORROW WITH SPEEDS 5-10KTS. RAIN SHOULD EXIT ALL SITES BY 00Z
THURS.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON ALL ELEMENTS

KOVACIK

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          58  63  40  56 /  70  70  10   0
ATLANTA         57  61  39  54 /  80  80  10   0
BLAIRSVILLE     53  56  33  51 / 100  90   5   0
CARTERSVILLE    55  58  36  52 /  90  90   5   0
COLUMBUS        61  66  43  58 /  40  60  10   0
GAINESVILLE     55  60  39  53 /  90  90  10   0
MACON           60  67  43  59 /  30  60  20   0
ROME            54  59  36  52 / 100  90   5   0
PEACHTREE CITY  58  62  39  55 /  70  70  10   0
VIDALIA         63  72  47  62 /  10  60  30   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES:
BANKS...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...COBB...DADE...
DAWSON...DEKALB...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...
GWINNETT...HALL...HARALSON...LUMPKIN...MURRAY...NORTH FULTON...
PAULDING...PICKENS...POLK...TOWNS...UNION...WALKER...WHITE...
WHITFIELD.

&&

SHORT TERM...KOVACIK
LONG TERM....BDL
AVIATION...KOVACIK
HYDROLOGY...FRANTZ
Hazardous weather outlook, Dec 1, 10:40 AM EST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1040 AM EST TUE DEC 1 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1040 AM EST TUE DEC 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...HEAVY RAIN COULD PRODUCE FLOODING ACROSS NORTH GEORGIA THIS
   AFTERNOON AND TONIGHT...

RAIN CONTINUES TO SPREAD ACROSS NORTH GEORGIA AND WILL CONTINUE
THROUGH TONIGHT. SOME OF THIS RAIN COULD BE HEAVY AND THEREFORE
A FLOOD WATCH IS IN EFFECT FOR MUCH OF NORTH GEORGIA. SEE THE
LATEST FLOOD WATCH STATEMENT /ATLFFAFFC/ FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A FLOOD WATCH HAS BEEN ISSUED FOR A LARGE PORTION OF NORTH GEORGIA
IN EFFECT THROUGH 7 PM WEDNESDAY EVENING.

PERIODS OF MODERATE TO OCCASIONALLY HEAVY RAINFALL ACROSS FAR NORTH
GEORGIA WEDNESDAY MAY RESULT IN FLOODING ON CREEKS...STREAMS AND
RIVERS...AS WELLS AS LOCALIZED FLOODING OF ROADWAYS...ACROSS PORTIONS
OF NORTH GEORGIA. THE MAIN AREA OF CONCERN IS GENERALLY ALONG AND
NORTH OF A LINE FROM BUCHANAN THROUGH ATLANTA AND LAWRENCEVILLE TO
HOMER. ANYONE WITH INTERESTS ACROSS THIS PORTION OF NORTH GEORGIA
SHOULD CONTINUE TO MONITOR FUTURE FORECASTS FOR THE LATEST
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED...BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF FLOODING THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 2:55 PM ESTRiver Flood WarningFFCCatoosa60 hr
Dec 1, 2:55 PM ESTRiver Flood WarningFFCDade38 hr
Dec 1, 3:10 PM ESTRiver Flood WarningFFCMurray, Whitfield60 hr
Dec 1, 3:10 PM ESTRiver Flood WarningFFCWhitfield4 days
Dec 1, 3:17 PM ESTRiver Flood WarningFFCForsyth29 hr
Dec 1, 3:17 PM ESTRiver Flood WarningFFCForsyth, Fulton62 hr

Nearby

Areal Flood Warnings in Georgia, 2015Every areal flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.